MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-521PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-521PA; TRANSMITTER
Model Number ZM-521PA
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Overheating of Device (1437)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer reported that the telemetry transmitter had battery heat damage and the metal springs inside the battery compartment were melted from the heat.This transmitter also had a white lcd screen.The device will be returned for evaluation.This device was not in patient use at the time.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The biomedical engineer reported that the telemetry transmitter had battery heat damage and the metal springs inside the battery compartment were melted from the heat.This transmitter also had a white lcd screen.The device will be returned for evaluation.This device was not in patient use at the time.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer reported that the telemetry transmitter had battery heat damage and the metal springs inside the battery compartment were melted from the heat.This transmitter also had a white lcd screen.The device was sent to nka for exchange.Service requested / performed: exchange.Investigation summary: the root cause is determined to be transmitter design because the manufacturer did not foresee the possibility of short circuit from incorrect insertion of the battery by the user.An nkc investigation was performed under (b)(4) and concluded that incorrect insertion of the battery may cause the battery terminal spring to break the coating of the battery, leading to a short circuit.The overall risk of this event is medium.The reported issue does not require further investigation through capa process.A new design change has been introduced to the transmitter's rear case, adding an insulating sheet to prevent short circuit of the battery caused by incorrect battery insertion.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: a2 - a6.Additional information: b4 date of this report.G3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h3 device evaluated by manufacturer? h6 event problem and evaluation codes.H10 additional manufacturer narrative.
 
Event or Problem Description

Brand Name
ZM-521PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
MDR Report Key9162082
Report Number8030229-2019-00538
Device Sequence Number2430357
Product Code DRT
UDI-Device Identifier04931921115084
UDI-Public4931921115084
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
Report Date (Section F) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-521PA
Device Catalogue NumberZM-521PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/13/2019
Device Age46 MO
Event Location Hospital
Date Report to Manufacturer10/07/2019
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA10/07/2019